Drought, De Soto
- When
- September 8, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- De Soto forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.056, -93.737 (the zone’s center; the record gives no point)
Despite a very wet spring across Northwest Louisiana, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of De Soto, Red River, Natchitoches, Winn, Grant Caldwell and La Salle Parishes.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Despite a very wet spring across Northwest Louisiana, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of De Soto, Red River, Natchitoches, Winn, Grant Caldwell and La Salle Parishes. By September 15th, D3 Extreme Drought conditions expanded westward across Northern Louisiana, encompassing Red River and De Soto Parishes. These drought conditions continued through the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 7, 10:44 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 PM CDT MON SEP 7 2015 .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE 06Z TAF PD. TEMPO MVFR CONDITIONS MAY BE POSSIBLE AT KLFK/KMLU...BUT ANY LOW CIGS/VSBYS SHOULD MIX OUT BY MID MORNING. CONVECTION WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON...BUT ISOLD NATURE WILL PRECLUDE MENTION IN THE TAFS ATTM. OTHERWISE...LIGHT SELY TO VRBL WINDS EXPECTED THROUGHOUT THE PD. /12/ && .PREV DISCUSSION... /ISSUED 851 PM CDT MON SEP 7 2015/ DISCUSSION... CONVECTION HAS ENDED FOR THE EVENING AND OVERNIGHT HOURS WITH JUST SOME REMNANT CU TOWERS AND CIRRUS REMAINING. MORE OF THIS THIN CIRRUS SPILLING SOUTHWARD OUT OF ARKANSAS THIS EVENING SO WILL LEAVE PC WORDING IN OVERNIGHT AND REMOVE REMAINING POPS. A QUICK CHECK OF 01Z TEMPS SHOWING VALUES A LITTLE WARMER THAN THIS TIME LAST NIGHT ACROSS OUR WESTERN ZONES WHERE TEMPS ALMOST REACHED TRIPLE DIGITS THIS AFTERNOON. FOR THIS REASON...RAISED OVERNIGHT MIN TEMPS JUST A DEGREE OR TWO BUT OVERALL...FORECAST IS IN PRETTY GOOD SHAPE. MADE SOME ADDITIONAL ADJUSTMENTS TO DEWPOINTS AND SKY COVER TO MIMIC CURRENT TRENDS...OTHERWISE...UPDATED FCST AND ADDITIONAL PRODUCTS WILL BE ISSUED SHORTLY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 96 74 91 / 0 20 20 40 MLU 72 96 72 93 / 0 10 10 30 DEQ 72 95 71 85 / 0 20 60 70 TXK 73 96 74 87 / 0 20 30 60 ELD 70 96 72 89 / 0 10 10 50 TYR 77 94 75 89 / 0 20 20 50 GGG 76 95 74 89 / 0 20 20 50 LFK 73 95 72 93 / 0 20 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 904 PM CDT MON SEP 7 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 904 PM CDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TUESDAY...BEFORE SCATTERED SHOWERS AND THUNDERSTORMS INCREASE LATE TUESDAY NIGHT OVER SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS AHEAD OF A WEAK COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO GRADUALLY SPREAD SOUTHEAST WEDNESDAY AND THURSDAY. THE COLD FRONT WILL STALL BY FRIDAY PROVIDING ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS. RAIN CHANCES DIMINISH NEXT WEEKEND AS A SECOND FRONT BUILDS SOUTH PROVIDING SLIGHTLY COOLER AND DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 13
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600989, 600990, 600991, 600992, 600993, 600994, 600995.